Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Anxiety, dead nervous, heart beats faster, mouth gets dry - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   hi, i m 33 yrs.
User :   till the age of 30 , i was per fectly ok and confident to speak to people and in public
User :   but from last 3 years i am getting dead nervous, heart beats faster, mouth gets dry
User :   i was infact a good public speaker
Doctor :   Ok
User :   and in interviews i was more confident than the interviewr
Doctor :   Ok
User :   but now even talking to my family members i get nervous if 3 to 4 people are looking at me
User :   i dont know what happened pls help
Doctor :   How frequently are you having these episodes?
Doctor :   Are they seen every day?
User :   yes almost
User :   like in office i get nervous if in have to attend a meetingh
User :   even meeting with juniors also makes me uncomfortable
Doctor :   Ok
Doctor :   Do you smoke or consume alcohol?
Doctor :   Do you use illicit drugs?
User :   smoke yes , alcohol once in a month or so
User :   no
User :   what is illicit drugs?
Doctor :   Do you have any medical illness such as diabetes/hypertension/thyroid illness?
User :   no
Doctor :   Have you seen a doctor for your current illness?
User :   no
Doctor :   Are you on any regular medications?
User :   no
User :   i have a conference meeting on next monday, but feel like avoiding it., am too nervous
Doctor :   Ok
Doctor :   Let me brief you.
User :   ysp pls
Doctor :   Symptoms of anxiety can occur due to few medical conditions or as a side effect of few medical drugs.
Doctor :   But based on the details provided by you, you seen to have no such factors causing the symptoms.
User :   yep
Doctor :   Since, there are seem to be no organic cause, your symptoms are probably due to anxiety neurosis.
Doctor :   The cause for such conditions is not known.
User :   ok
Doctor :   its probably due to multiple psychological factors that is probably responsible.
Doctor :   The treatment is such conditions involve the use of medical drugs and therapies.
Doctor :   Since the drugs are used for the treatment as prescription only medications, I cannot suggest you those online, as its is unethical.
User :   ok which ones should i take?
Doctor :   Hence I will suggest you to consult a doctor for counselling(which can determine the factors causing the symptoms),
Doctor :   for evaluation of presence of any subclinical medical illness
Doctor :   and for the both medications and psychotherapy.
Doctor :   Have you followed what I have suggested?
Doctor :   Are you there?
User :   one min pls doc
User :   what kind of doctor?
Doctor :   A psychiatrist is the best person who will be able to handle all the three.
Doctor :   You can alternative consult a general physician for the evaluation and if no such subclinical illness are seen, you can follow up with a psychologist or a psychiatrist.
User :   will smoking add to the problem?
Doctor :   Yes, they can.
User :   ok thanks doctor
User :   any other advise
Doctor :   Smoking can lower the oxygen levels in your lungs, and there by oxygenation to the brain causing the symptoms,
User :   ?
Doctor :   however, this alone cannot be considered as the cause.
Doctor :   Have you followed?
Doctor :   Do you have any other query?
User :   no thanks very much doc
Doctor :   Hence its better that you restrict smoking.
Doctor :   Thanks for consulting me. Bye for now.
Doctor :   Please log in if there any further queries.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor